Alert archive / North Carolina / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Wilmington, NC

March 13, 20146 counties in North Carolina

NWS Wilmington, NC issued this red flag warning at Mar 13, 2014, 2:51 AM EDT for 6 counties in North Carolina. It took effect at Mar 13, 2014, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2014, 2:51 AM EDT (06:51 UTC)
In effect from
Mar 13, 2014, 11:00 AM EDT
Expired
Mar 13, 2014, 6:00 PM EDT
In force
7 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS82 KILM 130651
RFWILM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
251 AM EDT THU MAR 13 2014

NCZ087-096-099-105>110-132200-
/O.UPG.KILM.FW.A.0002.140313T1500Z-140313T2200Z/
/O.NEW.KILM.FW.W.0002.140313T1500Z-140313T2200Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-
251 AM EDT THU MAR 13 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES 
FOR SOUTHEASTERN NORTH CAROLINA... 


THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 087 ROBESON...FIRE WEATHER 
  ZONE 096 BLADEN...FIRE WEATHER ZONE 099 COLUMBUS...FIRE 
  WEATHER ZONE 105 INLAND PENDER...FIRE WEATHER ZONE 106 COASTAL 
  PENDER... FIRE WEATHER ZONE 107 INLAND NEW HANOVER...FIRE 
  WEATHER ZONE 108 COASTAL NEW HANOVER...FIRE WEATHER ZONE 109 
  INLAND BRUNSWICK AND FIRE WEATHER ZONE 110 COASTAL BRUNSWICK.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...WORST CONDITIONS FROM MID TO LATE MORNING THROUGH THE 
  AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 40S.

* IMPACTS...ANY FIRES DURING THURSDAY WILL HAVE THE POTENTIAL TO 
  QUICKLY GET OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

REK
1 follow-up statement
455 
WWUS82 KILM 132201
RFWILM

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT THU MAR 13 2014

NCZ087-096-099-105>110-132315-
/O.EXP.KILM.FW.W.0002.000000T0000Z-140313T2200Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-
601 PM EDT THU MAR 13 2014

...RED FLAG WARNING HAS EXPIRED FOR SOUTHEASTERN NORTH CAROLINA...

WINDS SHOULD SUBSIDE AND RELATIVE HUMIDITY SHOULD RECOVER THIS
EVENING.

$$

9

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Mar 13, 1:54 AM EDT, 57 minutes earlier.

Area forecast discussion, Mar 13, 1:54 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
154 AM EDT THU MAR 13 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. MUCH COLDER
TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY AS CANADIAN HIGH
PRESSURE BUILDS ACROSS THE AREA. A GRADUAL WARMING TREND WILL OCCUR
OVER THE WEEKEND. A LOW PRESSURE SYSTEM MAY BRING UNSETTLED WEATHER
BY EARLY NEXT WEEK. HIGH PRESSURE BUILDS INTO THE AREA TUESDAY
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 2 AM THURSDAY...COLD FRONT IS NOW WELL OFFSHORE AND ALL
PRECIP HAS MOVED OFF WITH IT. STRONG GUSTY WINDS CONTINUE...BUT NOT
ENOUGH TO JUSTIFY CONTINUING THE WIND ADVISORY. HAVE CANCELED
ADVISORY WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS:

THE STRONG COLD FRONT HAS CROSSED INTERSTATE 95 AND SHOULD BE
PUSHING OFFSHORE IN THE NEXT 60-90 MINUTES. IMPRESSIVE PRESSURE
RISES BEHIND THE FRONT ARE PROPELLING 35-50 MPH WIND GUSTS ACROSS
THE EASTERN PIEDMONT AND COASTAL PLAIN OF THE CAROLINAS. THIS IS
DISCONNECTED FROM THE SHALLOW CONVECTION OCCURRING AHEAD OF THE
FRONT. THE PERIOD OF STRONGEST GRADIENT WINDS APPEARS TO SET UP
FROM NOW THROUGH ABOUT 1 AM...ALTHOUGH GUSTY WINDS NEAR 30 MPH
WILL CONTINUE ALL THE WAY THROUGH DAYBREAK. FORECAST SOUNDINGS
FROM HIGH-RES/RAPID UPDATE MODELS SHOW VERY STEEP LOW-LEVEL LAPSE
RATES THROUGH THE NIGHT SUSTAINED BY INTENSE COLD ADVECTION BELOW
800 MB. STRONG WINDS IN THE 1000-2000 FT LAYER 35-40 KNOTS ARE
TUMBLING DOWN TO THE GROUND IN GUSTS. THE WIND ADVISORY REMAINS IN
EFFECT ALTHOUGH MAY BE CANCELLED EARLY IF WINDS DIMINISH AFTER 1
AM AS LATEST MODELS INDICATE.

CONVECTION ALONG AND AHEAD OF THE FRONT HAS BEEN SURPRISINGLY
WIDESPREAD WITH AT LEAST 70 PERCENT COVERAGE OF MEASURABLE RAIN
ACROSS THE FORECAST AREA. SOME OF THE SHOWERS...DESPITE HAVING
REFLECTIVITY CORES BARELY 14000 FEET TALL...DISPLAYED TRANSIENT WEAK
ECHO REGIONS...DESCENDING MID-LEVEL JETS...AND EMBEDDED BOW ECHOES.
THE HIGHEST WIND GUSTS DIRECTLY ATTRIBUTABLE TO CONVECTION WE COULD
FIND WERE 44 MPH AT A MESONET STATION IN GREEN SEA SC (HORRY COUNTY)
AND 47 MPH AT A MESONET STATION IN WATHA NC (PENDER COUNTY). EVEN
WITH LOW FREEZING LEVELS AROUND 9500 FEET AGL THERE WASN'T ENOUGH
STORM MASS ABOVE THE FREEZING LEVEL FOR HAIL TO EVER BECOME A
THREAT. THE SC HIGHWAY PATROL ROAD REPORTS PAGE IS LITTERED WITH
REPORTS OF TREES DOWN ACROSS THE PEE DEE REGION. THESE APPEAR TO BE
ASSOCIATED WITH THE NORTHWESTERLY GRADIENT WINDS IN THE POST-FRONTAL
COLD ADVECTION.

DESPITE 850 MB TEMPS PLUNGING TO A RIDICULOUS -8C TO -9C BY SUNRISE
THURSDAY MORNING...OUR LOW TEMPERATURES DOWN HERE AT THE SURFACE
SHOULD FALL NO LOWER THAN THE MID TO UPPER 30S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 230 PM WEDNESDAY...BIG CHANGES AT THE ONSET OF THE SHORT TERM
PERIOD IN THE WAKE OF THE PASSAGE OF A STRONG COLD FRONT.
TEMPERATURES WILL ONCE AGAIN DROP BELOW CLIMATOLOGY. IN FACT...THU/S
HIGH TEMPS WILL RANGE SEVERAL CATEGORIES BELOW NORMAL. SLIGHTLY
WARMER TEMPS AS LOW-LEVEL THICKNESS NUDGES UPWARD AND THE AIR-MASS
MODIFIES FRIDAY. TIME-HEIGHT CROSS SECTIONS SHOW A VERY DRY COLUMN
IN PLACE WITH STRONG SUBSIDENCE THROUGH THE DAY ON THURSDAY. SOME
MOISTURE INCREASES ALOFT LATE FRIDAY BUT OVERALL SKIES WILL BE CLEAR
TO MOSTLY CLEAR THROUGH THE BULK OF THE SHORT TERM PERIOD. OTHER-
WISE...MOMENTUM TRANSFER WILL RESULT IN WINDY WEST TO NORTHWEST FLOW
THURSDAY...ESPECIALLY ACROSS THE NC ZONES. WINDS ARE EXPECTED TO
DECOUPLE THURSDAY EVENING WITH CLEAR SKIES SUPPORTING RADIATIONAL
COOLING. THUS MINS THURSDAY NIGHT WILL BE IN THE UPPER 20S WITH THE
COOL SPOTS DOWN INTO THE MID 20S. MUCH WARMER OVERNIGHT TEMPS ARE
EXPECTED BY FRIDAY NIGHT WITH WEAK SOUTHERLY FLOW AND INCREASING
HIGH CLOUDS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM WEDNESDAY...A WEAK SURFACE PRESSURE PATTERN ON SATURDAY
WITH HIGH PRESSURE WELL OFF THE COAST PAIRED WITH ZONAL MID LEVEL
FLOW ON SATURDAY. EXPECT SEASONABLE TEMPS BUT ALSO PERHAPS
INCREASING CLOUD COVER IN THE LOW LEVEL WAA. UPPER PATTERN BECOMES
QUITE COMPLEX BY SUNDAY WITH THREE JET STREAM BRANCHES. ONE WILL BE
AROUND POLAR VORTEX OVER HUDSON BAY...THE SECOND AROUND A CUTOFF
OVER MEXICO...AND THE THIRD DIVING ACROSS THE PLAINS AND OHIO
VALLEY. THE MEDIAN JET STREAM WILL BE THE MOST INSTRUMENTAL LOCALLY
AS IT GENERATES LOW PRESSURE ALONG A COLD FRONT SUNDAY NIGHT INTO
MONDAY. THERE DOES APPEAR TO BE AN APPRECIABLE INFLUX OF ATLANTIC
AND GOMEX MOISTURE PRECEDING THIS SETUP LEADING TO SOME FAIRLY GOOD
RAINFALL CHANCES AND PERHAPS AMOUNTS. ONE THING THAT DOES LOOK
DIFFERENT IN THE EXTENDED IS THE CLEANLINESS OF THE FROPA. THE
BOUNDARY WAS PREVIOUSLY PROGGED TO LINGER AND KEEP THE WEATHER
UNSETTLED WHEREAS NOW IT MAY BLOW THROUGH AND ALLOW GOOD DRYING BY
TUESDAY AFTER BRINGING A MONDAY AND MONDAY NIGHT THAT WILL BE COLDER
THAN PREVIOUSLY PORTRAYED.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...EXPECT VFR TO PREVAIL THROUGH THE VALID TAF
PERIOD WITH GUSTY WEST-NORTHWEST WINDS THROUGH THURSDAY EVENING.

VFR PREVAILS THIS EVENING WITH FEW/SCT MID TO HIGH LEVEL CLOUDS.
STRONG COLD AIR ADVECTION BEHIND THE COLD FRONT...WHICH HAS PUSHED
OFFSHORE...WILL ALLOW FOR GUSTY WEST-NORTHWEST WINDS TO SPREAD
ACROSS THE AREA OVERNIGHT AND THROUGH MUCH OF THE DAY ON THURSDAY.
THOUGHT SHOULD NOTE STRONGEST WINDS WILL BE THROUGH THE OVERNIGHT
HOURS. AFTER DAYBREAK...GUSTY WINDS CONTINUE WITH SUSTAINED 15-20
KTS AND GUSTS AROUND 30 KTS POSSIBLE. EXPECT GUSTS TO SUBSIDE BY
THURSDAY EVENING...WITH WINDS BECOMING LIGHT.

EXTENDED OUTLOOK...VFR EXPECTED FRIDAY. CHANCE OF SHOWERS ON
SATURDAY. UNSETTLED WEATHER SUNDAY INTO MONDAY WITH INTERMITTENT
RAIN AND POSSIBLE MVFR/IFR CONDITIONS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 AM THURSDAY...STRONG COLD FRONT HAS MOVED EAST OF THE
WATERS...WITH STRONG NORTHWESTERLY WINDS IN ITS WAKE. WINDS ARE
GUSTING TO GALE FORCE IN PLACES...ALTHOUGH SUSTAINED WINDS ARE
MORE IN THE 20 TO 30 KT RANGE. PREVIOUS DISCUSSION FOLLOWS:

A POWERFUL COLD FRONT WILL MOVE OFFSHORE BETWEEN 11 PM AND
MIDNIGHT...ACCOMPANIED BY A BROKEN LINE OF SHOWERS. SOUTHWEST
WINDS 20-25 KNOTS AHEAD OF THE FRONT WILL VEER TO THE NORTHWEST
AND INCREASE TO 25-35 KNOTS FOR AT LEAST 3-5 HOURS INTO THE EARLY
MORNING HOURS THURSDAY. SEAS CURRENTLY MEASURED AT 10.5 FEET AT
THE FRYING PAN SHOALS BUOY AND 7.5 FEET AT THE CAPE FEAR HARBOR
BUOY WILL PROBABLY INCREASE BY ANOTHER 1-2 FEET BY MIDNIGHT...BUT
SHOULD BEGIN TO SUBSIDE LATE TONIGHT AS FETCH LENGTHS SHORTEN WITH
THE INCREASINGLY OFFSHORE WIND DIRECTION.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 230 PM WEDNESDAY...STRONG OFFSHORE FLOW THURSDAY MORNING WILL
GRADUALLY DIMINISH ACROSS THE COASTAL WATERS THURSDAY NIGHT AS THE
FLOW VEERS FROM THE WNW TO A NNE DIRECTION. LIGHT/VARIABLE FLOW WITH
SURFACE RIDGE IN THE VICINITY FRIDAY MORNING WILL BECOME SOUTHERLY
BY FRIDAY AFTERNOON AS THE RIDGE AXIS SHIFTS OFFSHORE. SW WINDS WILL
INCREASE TO 10-15 KT (CLOSER TO 15 KT CAPE FEAR) FRIDAY NIGHT. A
LARGE RANGE OF SEAS WILL EXIST THURSDAY WITH A STRONG OFFSHORE
TRAJECTORY. SEAS WILL BE HIGHEST OFF CAPE FEAR WHERE THE FETCH IS A
LITTLE LONGER. SEAS WILL QUICKLY SUBSIDE LATE THURSDAY NIGHT INTO
FRIDAY MORNING AS THE AFOREMENTIONED RIDGE TAKES CONTROL. A NICE
BOATING DAY FRIDAY WITH ATYPICAL OCEAN CONDITIONS FOR MARCH UNDER
RIDGE OF HIGH PRESSURE.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...SOUTHWESTERLY RETURN FLOW MORE TYPICAL OF
THE WARM SEASON ON SATURDAY AS HIGH PRESSURE SITS WELL OFF THE
COAST. CHANGES EXPECTED HOWEVER AS COLD FRONT APPROACHING FROM THE
NW AND A COMPLEX FLOW PATTERN ALOFT EVOLVES. SURFACE LOW APPROACHES
FROM THE WEST AS IT CUTS ACROSS THE GULF STATES ON SUNDAY...POSSIBLY
HANGING UP THE FRONT THIS FAR EAST RIGHT OVER THE REGION LEADING TO
SOME UNCERTAINTY AS TO HOW SUNDAYS WINDS WILL PAN OUT. FROPA IS
SLATED FOR SUNDAY NIGHT LEADING TO A MODERATE NORTHERLY WIND ON
MONDAY AS THE HIGH BUILDS IN. NO ADVISORIES EXPECTED THROUGH THE
PERIOD. THE BEST CHANCE FOR SOME 5 FT SEAS LOOKS LIKE MONDAY BUT THE
OFFSHORE FLOW WILL KEEP THEM RELATIVELY CONFINED TO OUTER WATERS
WHILE WAVE SHADOWING LEADING TO SMALLER SEAS NEAR SHORE PRECLUDES
SCEC HEADLINES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR NCZ087-096-099-105>110.

MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...SRP
NEAR TERM...REK/TRA
SHORT TERM...SRP
LONG TERM...MBB
AVIATION...SGL
MARINE...REK/TRA/MBB/SRP
Hazardous weather outlook, Mar 13, 2:04 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
204 AM EDT THU MAR 13 2014

NCZ087-096-099-105>110-140615-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-
204 AM EDT THU MAR 13 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-053>056-140615-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
204 AM EDT THU MAR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MINIMUM RH VALUES BETWEEN 20 AND 25 PERCENT COMBINED WITH GUSTY NW
WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-140615-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
204 AM EDT THU MAR 13 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 12, 8:51 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EDT WED MAR 12 2014

NCZ099-109-110-SCZ053-054-130130-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
851 PM EDT WED MAR 12 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 930 PM EDT...

AT 851 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GALIVANTS FERRY...OR ABOUT 11 MILES SOUTH OF MULLINS...MOVING EAST AT
55 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...LITTLE RIVER...NORTH MYRTLE
BEACH...SHALLOTTE...ADRIAN...ALLSBROOK...ASH...BAYBORO...BETHEL...
BROOKSVILLE...BUGHILL AND CALABASH.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3390 7834 3382 7866 3373 7883 3387 7926
      3389 7926 3391 7930 3396 7934 3400 7933
      3406 7925 3409 7925 3419 7917 3421 7825
TIME...MOT...LOC 0051Z 274DEG 52KT 3405 7914

WEISS
Special weather statement, Mar 12, 9:28 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
928 PM EDT WED MAR 12 2014

NCZ099-109-110-SCZ053-054-130230-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
928 PM EDT WED MAR 12 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 1030 PM EDT...

AT 927 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORETOWN...MOVING EAST AT 50 MPH.

THIS STORM PRODUCED A 44 MPH WIND GUST NEAR GREEN SEA EARLIER THIS
EVENING.

SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...NORTH MYRTLE BEACH...
SHALLOTTE...ASH...BETHEL...BISHOP...BOILING SPRING LAKES...
BROOKSVILLE...BUGHILL...CALABASH...CHERRY GROVE BEACH AND CIVIE TOWN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3384 7798 3390 7808 3391 7822 3388 7847
      3380 7869 3392 7898 3414 7885 3420 7796
      3413 7794
TIME...MOT...LOC 0127Z 275DEG 42KT 3399 7874

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:28 PM EDTSpecial Weather StatementILMBrunswick62 min
Mar 13, 4:05 AM EDTSmall Craft AdvisoryILM14 hr

Nearby

Red Flag Warnings in North Carolina, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.